MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, PK TURIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICA

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, PK TURIS; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICA
Model Number WA22607S
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the reported complaint of "red light kept blinking, check the fluids" was not duplicated during activation.Olympus received only one plasma loop electrode component number w7109994, physical lot number 1100403970, which belonged to the correct model wa22607s as printed on the returned paperwork.It was noted that the hf cable was not returned with the electrode.A visual inspection of the received condition found the loop wire was broken, melted, and balled up on both sides.There is also a charred stain on the loop due to thermal damage.The fork tubes appeared to be bent inward.However, the white insulation shaft was straight, and its proximal end had no physical damage.The electrode was then checked with test equipment such as a generator (pk superpulse), a working element (wa22367a), and a test hf cable.The generator recognized the electrode and prompted a default setting of pk/turis, tp2/180, and des/100.It was observed that the broken loop would generate heat and was able to coagulate a piece of saline-soaked tissue when the coagulation mode or cutting mode was activated.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that during a procedure, the hf-resection electrode plasma loop was not working properly.The loop failed; the large red loop light kept blinking to check the fluids.This was one piece from the lot.The customer switched out the loop and finished the procedure.There were no reports of patient harm associated with this event.During the evaluation of the device, it was noted that the wire at the distal end of the device was melted.This report is to capture the reportable malfunction of the melted distal end wire noted at estimation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Correction to g2, adding health professional.Information was inadvertently not included on the initial medwatch.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely the report issue occurred due to improper handling on the part of the user.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", LOOP, LARGE, 24 FR., 12°-30°, PK TURIS
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICA
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16718374
Report Number9610773-2023-01016
Device Sequence Number1791858
Product Code FAS
UDI-Device Identifier14042761085165
UDI-Public14042761085165
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K171965
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22607S
Device Catalogue NumberWA22607S
Device Lot Number1100403970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown